Contributors

7 June - Aches and pains

I have been off the steroids (dexamethosone) for over a fortnight now. I would have hoped to be able to report that I was starting to feel more normal but that isn't the case yet. My weight is still hovering somewhere over the 100kg mark. I have a painful left shoulder that gives me hell if I try to raise my left arm too much, though this may be just a sprain and nothing to do with anything else. And I have got aches and pains in my knees and hips which often make it more than I can manage to get out of a low chair without assistance. That probably isn't everything that's bugging me at the moment, but it's enough.

Olga thinks a lot of these symptoms are cold turkey (withdrawal symptoms) from coming off the dexamethasone. She has done a lot of research on the internet and thinks that I should have taken longer and made much smaller steps coming down from the 4mg I had been on for months. But we did what we were told, or tried to.

I hope we will see some improvements soon. It would make an enormous difference to my morale to be able to walk reasonable distances (at least a couple of miles) again.